MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3544650 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
02/28/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed for lot #6958410 and lot #7338073, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: reason for removal not specified.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation procedure with a mentor memorygel breast implant 650cc gel breast prosthesis that ruptured post implantation.Rupture of the breast prosthesis was discovered during a bilateral implant removal surgery on (b)(6) 2024.The removed breast prostheses were not replaced.Information about two breast prostheses was reported: left: lot #6958410, serial #(b)(6); right: lot #7338073, serial #(b)(6).It was not specified which side ruptured (left, right, or bilateral).If clarification is received, a supplemental report will be submitted.
Additional Manufacturer Narrative
On 26-mar-2024, the mentor failure analysis lab received two devices for evaluation (one from lot #6958410 and one from lot #7338073).It is still unknown which of these returned devices is the ruptured breast prosthesis.Follow-ups are in progress to obtain clarification.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 01-apr-2024, mentor became aware that the ruptured breast prosthesis was the patient¿s left breast prosthesis (lot #6958410, serial #(b)(6)).The corresponding fields in block d4 were updated accordingly.On 12-apr-2024, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, a rupture occurred in the breast implant.The product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the breast implant was found to have a tear at the junction between the shell and patch.A microscopic examination was performed, and the cause of the tear could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur after implantation but is more likely to occur the more prolonged the implant is implanted.The following may cause the implant to rupture: stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also wear out over time.A second product was received (lot #7338073).No adverse events were reported for this concomitant (contralateral) device.Therefore, no further analysis is required.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).